Alert archive / Pennsylvania / Wind Advisories in 2019

Wind Advisory 7, NWS State College, PA

April 27, 201921 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Apr 27, 2019, 4:12 AM EDT for 21 counties in Pennsylvania. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2019, 4:12 AM EDT (08:12 UTC)
Expired
Apr 27, 2019, 3:00 PM EDT
In force
11 hr
Issued by
NWS State College, PA
All 21 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 78 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2019-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2019-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
-111 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

990 
WWUS71 KCTP 270812
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
412 AM EDT Sat Apr 27 2019


PAZ024>028-033>036-056-063>065-271900-
/O.NEW.KCTP.WI.Y.0007.190427T0812Z-190427T1900Z/
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Perry-Cumberland-Adams-York-
Including the cities of Johnstown, Altoona, Huntingdon, 
Mount Union, Lewistown, Mifflintown, Somerset, Bedford, 
McConnellsburg, Chambersburg, Newport, Carlisle, Gettysburg, 
and York
412 AM EDT Sat Apr 27 2019

...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

The National Weather Service in State College has issued a Wind
Advisory, which is in effect until 3 PM EDT this afternoon.

* WINDS...West 15 to 25 mph with gusts up to 50 mph.

* TIMING...The strongest gusts will be during this morning and 
  early this afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Review wind safety and preparedness information at
weather.gov/safety/wind.

&&

$$
1 follow-up statement
950 
WWUS71 KCTP 271424
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1024 AM EDT Sat Apr 27 2019

...Strong and Gusty Westerly Winds will Persist through the Mid 
Afternoon Hours Today...

PAZ019-049-050-052-057>059-066-271900-
/O.EXA.KCTP.WI.Y.0007.000000T0000Z-190427T1900Z/
Southern Centre-Union-Snyder-Northumberland-Dauphin-Schuylkill-
Lebanon-Lancaster-
Including the cities of State College, Lewisburg, Selinsgrove, 
Sunbury, Shamokin, Harrisburg, Hershey, Pottsville, Lebanon, 
and Lancaster
1024 AM EDT Sat Apr 27 2019

...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

The National Weather Service in State College has issued a Wind
Advisory, which is in effect until 3 PM EDT this afternoon.

* WINDS...West 20 to 25 mph with occasional gusts between 45 and 
  50 mph.

* TIMING...The strongest gusts will occur during the late morning
  and early afternoon hours.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Review wind safety and preparedness information at
weather.gov/safety/wind.

&&

$$

PAZ024>028-033>036-056-063>065-271900-
/O.CON.KCTP.WI.Y.0007.000000T0000Z-190427T1900Z/
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Perry-Cumberland-Adams-York-
Including the cities of Johnstown, Altoona, Huntingdon, 
Mount Union, Lewistown, Mifflintown, Somerset, Bedford, 
McConnellsburg, Chambersburg, Newport, Carlisle, Gettysburg, 
and York
1024 AM EDT Sat Apr 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

* WINDS...West 15 to 25 mph with occasional gusts between 45 and 
  50 mph.

* TIMING...The strongest gusts will occur during the late morning
  and early afternoon hours.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Review wind safety and preparedness information at
weather.gov/safety/wind.

&&

$$

Lambert

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Apr 27, 2:49 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 27, 2:49 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service State College PA
249 AM EDT Sat Apr 27 2019

.SYNOPSIS...
Windy and colder conditions can be expected overnight and
Saturday. Temperatures will be well below average for the last
weekend of the month. Low pressure moving quickly across PA on
Saturday night and early Sunday morning will bring rainfall and
could bring an accumulating snowfall to the northern
mountains. An active weather pattern will continue next week
with more opportunities for rain heading into early May.

&&

.NEAR TERM /UNTIL 11 AM THIS MORNING/...
Band of showers over the Laurels will likely shrivel up as dry
air continues to be wrapped in. But, the air is getting colder
aloft over the NW/Alleghenies and will lead to increasing clouds
for the rest of the night. A reversal in trend is then
expected, with clouds decreasing later in the morning and
afternoon. WInds will continue to pick up

&&

.SHORT TERM /11 AM THIS MORNING THROUGH 6 PM SUNDAY/...
Today should be a breezy and cool day with clouds and scattered
morning showers hanging tough over the higher terrain of the
NW. Strong gradient will bring gusts into the 30s and perhaps
around 40 MPH in some locations, mainly across the southern
tier. We are considering an advy for the wind across the south
as gusts to/over 40KT are possible in the morning. The gradient
will relax later in the afternoon. High temperatures from the
mid 40s north to around 60 along the Mason Dixon line will be
about 10-15 deg cooler than normal.

A fast-moving low drops out of WY today and crosses the plains
and Midwest/OH Valley to reach PA by sunrise Sunday. High
clouds lower and thicken rapidly tonight, and rain moves in.
Trouble is...it won't all be rain. Looks like the temps will
remain cold enough for an accumulating snowfall across the
northern tier. Most likely places to get a slushy accumulation
will be along and N of Route 6. But, the higher elevations as
far south as I-80/I-180 could see white stuff on the greening
grass Sunday morning. Nighttime snowfall in late April is the
best scenario for accumulations. The mins will be close to
freezing in the north. Thus, we have added an inch to the accums
in the far northern slice of the CWA. McKean/Potter/Tioga
counties will likely pick up 1-2" and 3" is not out of the
question. However, the fairly mild temps and quick eastward
movement of the system argue against anything higher than that.
Maxes do get back into the mid 40s N and lower 60s in the SErn
cities.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Minor changes made to this period of weather.

Abnormally strong upper level flow will continue across much of
the country next week.

While it will not be wet all the time, fast moving systems will
bring some rain to the area several times next week.

Later shifts will have to monitor the potential for frost and
freezing temperatures: Sunday night will be the coldest. Growing
season has started in almost half of the CWA. A very light N/NE
wind could keep frost from forming Mon AM, but some of the area
may need an advy.

After a dry period Sun night-Monday, the active pattern will
bring a new, weak, wave for Monday night/Tuesday with some
showers. Temps will be warming up, though. There should be much
milder air later in the week, with a larger-scale rain maker.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
Gusty west-northwest winds will buffet the region tonight and
Saturday in the wake of today's cold front. The strongest winds
are likely to occur between 12Z-20Z Saturday, when bukfit
soundings support occasional gusts of 35-45kts. Expect winds to
diminish markedly Saturday evening, as a ridge of high pressure
builds in. Added WS/020 for all sites as wind profile support
low level wind shear until the surface winds increase to
25-30kts by morning.

The passage of a secondary cold front will likely produce snow
showers early Saturday morning across the northwest mountains
(KBFD), where TEMPO IFR vsbys are possible around 12Z. Model
soundings and SREF probability charts indicate MVFR stratocu
could potentially linger over the northwest mountains (KBFD)
until mid afternoon. Otherwise, widespread VFR conditions are
expected Saturday.

.Outlook...

Sun...AM low cigs/rain/snow possible northern Pa.
Mon...Evening rain/low cigs possible N Mtns.
Tue...AM low cigs possible N Mtns.
Wed...AM fog possible. Isolated PM tsra impacts possible.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo/La Corte
NEAR TERM...Dangelo
SHORT TERM...La Corte/Martin
LONG TERM...Lambert/Martin
AVIATION...Fitzgerald/Tyburski
Hazardous weather outlook, Apr 27, 4:10 AM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
410 AM EDT Sat Apr 27 2019

PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-057>059-066-
280815-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-Lancaster-
410 AM EDT Sat Apr 27 2019

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ024>028-033>036-056-063>065-280815-
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Perry-Cumberland-Adams-York-
410 AM EDT Sat Apr 27 2019

...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 27, 12:31 AM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1231 AM EDT SAT APR 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     1 NNW VICTORIA FURNACE  40.43N  76.89W
04/26/2019                   DAUPHIN            PA   PUBLIC

            A FEW DOZEN TREES DOWNED OR SNAPPED NEAR CAMP HEBRON.
            TIME ESTIMATED BY RADAR.

0402 PM     TSTM WND DMG     1 ESE ENTERLINE         40.46N  76.83W
04/26/2019                   DAUPHIN            PA   EMERGENCY MNGR

            ONE DOZEN TREES DOWN AT BACK RD AND RADEL RD IN WAYNE
            TWP. TIME ESTIMATED BY RADAR.

0406 PM     TSTM WND DMG     2 W CARSONVILLE         40.48N  76.80W
04/26/2019                   DAUPHIN            PA   EMERGENCY MNGR

            ROOF PARTIALLY BLOWN OFF OF BARN. TIME ESTIMATED FROM
            RADAR.

0418 PM     FLOOD            ELIZABETHVILLE          40.55N  76.82W
04/26/2019                   DAUPHIN            PA   EMERGENCY MNGR

            MINOR STREET FLOODING IN THE TOWN OF ELIZABETHVILLE.
            WATER OVER ROAD ON ROUTE 209.

&&

EVENT NUMBER CTP1901230 CTP1901231 CTP1901232 CTP1901229

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:45 PM EDTWinter Weather AdvisoryCTPMcKean, Potter15 hr

Nearby

Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.